Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 14, NWS Sioux Falls, SD

September 16, 20064 states

NWS Sioux Falls, SD issued this wind advisory at Sep 16, 2006, 4:35 AM CDT for 4 states. It took effect at Sep 16, 2006, 6:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 16, 2006, 4:35 AM CDT (09:35 UTC)
In effect from
Sep 16, 2006, 6:00 PM CDT
Expired
Sep 16, 2006, 5:23 PM CDT
In force
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 160935
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
435 AM CDT SAT SEP 16 2006

.LOW PRESSURE WILL STRENGTHEN THIS AFTERNOON OVER CENTRAL SOUTH
DAKOTA...THEN USHER A COLD FRONT THROUGH ACROSS THIS AREA THIS
EVENING AND TONIGHT. 

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-161630-
/O.NEW.KFSD.WI.Y.0014.060916T2300Z-060917T0900Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
435 AM CDT SAT SEP 16 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CDT
SUNDAY. 

IT WILL LIKELY BECOME QUITE WINDY ALONG AND EAST OF INTERSTATE 29 
LATE THIS AFTERNOON AND EARLY EVENING...AHEAD OF A STRONG LOW 
PRESSURE SYSTEM IN CENTRAL SOUTH DAKOTA. SOUTH WINDS OF 25 TO 40 MPH
CAN BE EXPECTED TOWARD EVENING. 

FURTHER WEST...THE LOW PRESSURE SYSTEM AND ACCOMPANYING COLD
FRONT WILL MOVE QUICKLY EASTWARD THIS EVENING. AS THE WIND SHIFTS
TO THE WEST BEHIND THE FRONT...25 TO 45 MPH WILL BE COMMON...WITH
THE STRONG WESTERLY FLOW WORKING ITS WAY THROUGH THIS AREA
BY MIDNIGHT TONIGHT. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

MJF
2 follow-up statements
000 
WWUS73 KFSD 161625
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT SAT SEP 16 2006

.LOW PRESSURE WILL STRENGTHEN THIS AFTERNOON OVER CENTRAL SOUTH
DAKOTA...THEN USHER A COLD FRONT THROUGH ACROSS THE AREA THIS
EVENING AND TONIGHT.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-170030-
/O.CON.KFSD.WI.Y.0014.060916T2300Z-060917T0900Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1125 AM CDT SAT SEP 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
CDT SUNDAY. 

IT WILL LIKELY BECOME QUITE WINDY ALONG AND EAST OF INTERSTATE
29 LATE THIS AFTERNOON AND EARLY EVENING...AHEAD OF A STRONG LOW
PRESSURE SYSTEM IN CENTRAL SOUTH DAKOTA. SOUTH WINDS OF 25 TO
40 MPH CAN BE EXPECTED TOWARD EVENING.

FURTHER WEST...THE LOW PRESSURE SYSTEM AND ACCOMPANYING COLD
FRONT WILL MOVE QUICKLY EASTWARD THIS EVENING. AS THE WIND SHIFTS
TO THE WEST BEHIND THE FRONT...25 TO 45 MPH WILL BE COMMON...WITH
THE STRONG WESTERLY FLOW WORKING ITS WAY THROUGH THE AREA BY
MIDNIGHT TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
 JH
000 
WWUS73 KFSD 162223
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
523 PM CDT SAT SEP 16 2006

.A STRONG COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT. WIND GUSTS
OF 35 TO 40 MPH WILL BE POSSIBLE BEHIND THE COLD FRONT LATER TONIGHT.
HOWEVER WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-162330-
/O.CAN.KFSD.WI.Y.0014.060916T2300Z-060917T0900Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
523 PM CDT SAT SEP 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

WHILE STRONG AND GUSTY WINDS ARE STILL EXPECTED OVERNIGHT...SPEEDS
ARE NOW EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$
 JH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 15, 11:00 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Sep 15, 11:00 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 PM CDT FRI SEP 15 2006

.DISCUSSION...
SHWR/TSTM CVRG HAS PRETTY WELL FOLLOWED FCST WITH NMRS ACTVTY NOW
INTO THE CNTRL AND ERN FCST AREA. STILL SOME RISK OF SVR FAR SERN
SD/NERN NE OTRW ACVTY TURNING INTO MORE OF A RAIN EVENT. HAVE NOT
KILLED SCT SHWRS/TSTM PSBLTY OUT W/SW WITH FNT AND LO SO CLOSE AND
AVBL MOISTR...NOT TO MENTN ACTVTY COMNG UP INTO NCNTRL NE...BUT NMRS
ACTVTY IN E SHUD SHOW A GRDLY DCRS.

.PREV DISCUSSION...
FAIRLY MESSY FORECAST FOR TONIGHT WITH A PAIR OF WAVES TO DEAL WITH.
FIRST IS THE EXITING SYSTEM OVER THE EASTERN CWA...WHICH SHOULD
PROVIDE SOME SHOWERS AND ISOLATED THUNDERSTORMS FOR PARTS OF
SOUTHWEST MN INTO NORTHWEST IA EARLY IN THE EVENING. THE SECOND IS A
STRONGER SYSTEM THAT IS MOVING ONTO THE WESTERN HIGH PLAINS THIS
AFTERNOON. SCATTERED THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP IN
CENTRAL NEBRASKA WITH THIS FEATURE AND SHOULD WORK INTO THE AREA
THROUGHOUT THE EVENING HOURS. DRY SLOT WILL WORK INTO THE SOUTHERN
CWA BY LATE TONIGHT AND SHOULD AID IN ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT AHEAD OF IT. TROP HEIGHTS ALSO SUGGEST
BETTER CHANCE FOR PRECIPITATION AFTER ABOUT 03Z. NO MAJOR DEVIATIONS
FROM GUIDANCE LOWS TONIGHT.

STRONG SURFACE TROUGH WILL BE THE MAIN PLAYER TOMORROW CREATING THE
POTENTIAL FOR SEVERE WEATHER. DRY SLOT WILL WORK INTO THE WESTERN
CWA IN THE MORNING HOURS.  ATMOSPHERE WILL DESTABILIZE ALONG AND
AHEAD OF DRY LINE RESULTING IN THUNDERSTORM DEVELOPMENT IN THE MID
AFTERNOON HOURS ALONG AND EAST OF THE JAMES RIVER VALLEY. STRONG
WIND SHEAR WILL RESULT IN RAPID CELL MOVEMENT. WITH FAIRLY STRONG
DIRECTIONAL AND SPEED SHEAR ALONG AND AHEAD OF THE COLD
FRONT...POTENTIAL EXISTS FOR  A TORNADO OR TWO MAINLY WITH INITIAL
CELL DEVELOPMENT. EXPECT CELLS TO RAPIDLY EVOLVE INTO A SQUALLINE
WITH THE MAIN THREAT BEING STRONG DAMAGING WINDS...THOUGH COULD HAVE
SOME HAILERS IN THERE AS WELL.

WRAP AROUND STRATUS AND INSTABILITY SHOWERS WORKS INTO THE NORTHERN
2/3 OF THE CWA ON SUNDAY...KEEPING TEMPERATURES DOWN IN THE NORTH.
FURTHER SOUTH...LIMITED AMOUNTS OF CLOUDS COUPLED WITH COLD AIR
ADVECTION SHOULD RESULT IN SIGNIFICANT MIXING...AND HAVE KEPT
FORECASTED HIGHS ON SUNDAY IN NW IOWA IN THE UPPER 60S TO NEAR 70.

THAT WILL BE THE LAST OF MILD TEMPERATURES FOR A WHILE AS THE COLD
AIR CONTINUES TO POUR INTO THE REGION ON THE BACKSIDE OF OF TROUGH.
HIGH PRESSURE BUILDS INTO THE REGION AND BY WEDNESDAY
MORNING...CLEAR SKIES AND LIGHT WINDS SHOULD RESULT IN A FAIRLY COOL
CRISP  EARLY AUTUMN MORNING. TEMPERATURES WILL REBOUND SOME ON
WEDNESDAY AHEAD OF THE NEXT WAVE MOVING IN FROM THE WEST.  MODELS
HAVE BEEN CONSISTENTLY INCONSISTENT WITH THE PATH OF THIS WAVE...BUT
HAVE SIDED MORE WITH A SOUTHERN TRACK WHICH KEEPS THE BULK OF THE
FORCING SOUTH OF THE CWA. HAVE ADDED SOME SLIGHT CHANCE POPS ON
THURSDAY...MAINLY SOUTH OF I-90...BUT WILL LIKELY HAVE TO BE REFINED
AS THE PATH OF THE WAVE BECOMES MORE CLEAR.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Sep 15, 10:46 AM CDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1046 AM CDT FRI SEP 15 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1046 AM CDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST THROUGH EXTREME
SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA AND SOUTHWEST
MINNESOTA THROUGHOUT THE DAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE BUT COULD PRODUCE BRIEF HEAVY RAINFALL AND LIGHTNING.

A FEW THUNDERSTORMS COULD ALSO DEVELOP WEST OF THE JAMES RIVER
VALLEY LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE
STORMS COULD PRODUCE HAIL TO DIME SIZE. THUNDERSTORMS WILL
INCREASE IN COVERAGE AFTER MIDNIGHT AND SHIFT NORTHEAST. A FEW OF
THESE COULD ALSO PRODUCE HAIL TO THE SIZE OF NICKELS.

WIND AND FOG...
SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH WILL
SPREAD FROM SOUTH DAKOTA INTO SOUTHWEST MINNESOTA AND NORTHWEST
IOWA THIS AFTERNOON AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ALONG
AND EAST OF A DE SMET TO YANKTON LINE...THEN RACE RAPIDLY EAST
INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY EARLY EVENING.
THESE THUNDERSTORMS WILL HAVE A GOOD CHANCE OF BECOMING SEVERE
AND A MODERATE RISK OF SEVERE WEATHER IS LIKELY. THE
THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A LINE WITH EMBEDDED
SUPERCELLS POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE
WIND GUSTS TO 80 MPH AND HALF DOLLAR SIZED HAIL...WITH A FEW
TORNADOES ALSO POSSIBLE.

STRONG WEST TO NORTHWEST WINDS AND MUCH COOLER WEATHER SHOULD
AFFECT THE AREA SUNDAY INTO MONDAY. GENERALLY 20 TO 35 MPH WINDS
ARE EXPECTED...MAINLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 500 PM CDT MAINLY WEST
OF THE JAMES VALLEY.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:35 PM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton25 min
Sep 15, 10:51 PM CDTFlash Flood WarningFSDYankton114 min
Sep 16, 1:37 AM CDTFlash Flood WarningFSDYankton83 min
Sep 16, 3:03 PM CDTSevere Thunderstorm WarningFSDHutchinson27 min
Sep 16, 3:31 PM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson44 min
Sep 16, 3:46 PM CDTTornado WarningFSDHanson, McCook29 min
Sep 16, 4:12 PM CDTTornado WarningFSDMcCook, Minnehaha48 min
Sep 16, 4:32 PM CDTTornado WarningFSDLake, Moody43 min
Sep 16, 4:40 PM CDTSevere Thunderstorm WarningFSDBrule35 min
Sep 16, 4:48 PM CDTTornado WarningFSDBrookings42 min
Sep 16, 4:52 PM CDTTornado WarningFSDCharles Mix, Gregory38 min
Sep 16, 5:08 PM CDTSevere Thunderstorm WarningFSDMcCook37 min
Sep 16, 5:15 PM CDTTornado WarningFSDAurora, Brule, Jerauld45 min
Sep 16, 5:18 PM CDTTornado WarningFSDMoody42 min
Sep 16, 5:23 PM CDTTornado WarningFSDCharles Mix, Douglas37 min
Sep 16, 5:33 PM CDTTornado WarningFSDHutchinson28 min
Sep 16, 5:37 PM CDTSevere Thunderstorm WarningFSDLake26 min
Sep 16, 5:44 PM CDTTornado WarningFSDSanborn31 min
Sep 16, 5:49 PM CDTSevere Thunderstorm WarningFSDHanson, McCook56 min
Sep 16, 5:52 PM CDTSevere Thunderstorm WarningFSDMoody23 min
Sep 16, 6:08 PM CDTTornado WarningFSDMoody37 min
Sep 16, 6:10 PM CDTTornado WarningFSDBeadle, Kingsbury50 min
Sep 16, 6:12 PM CDTTornado WarningFSDMcCook33 min
Sep 16, 6:27 PM CDTSevere Thunderstorm WarningFSDLake33 min
Sep 16, 6:58 PM CDTTornado WarningFSDKingsbury17 min
Sep 16, 6:39 PM CDTSevere Thunderstorm WarningFSDLincoln51 min

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Iowa, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.